MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404230
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: with all of the available information, boston scientific concludes that the reported pump malfunction was not confirmed as analysis visual and functional testing did not identify a pump malfunction.However, analysis identified the kink resistant tubing (krt) was worn to the filament, and both cylinders had a fold on the cylinder body and a leak was identified on one of the cylinders.Technical analysis: the product was returned for analysis to our post market quality assurance laboratory.Visual examination identified the kink resistant tubing (krt) was fatigued and worn to the filament with no leaks present.One of the cylinders had a hole proximal cylinder body with visible fabric threads.The other cylinder also had a fold in the cylinder body.Functional testing of the second cylinder did not identify a fluid leak, the first cylinder was not functional testing as the visual inspection identified a hole causing fluid loss.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Dhr review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient underwent a surgical procedure to revise this inflatable penile prosthesis (ipp) due to the pump not working.The ipp cylinder, pump, and reservoir was explanted and replaced with a new ipp cylinder, pump, and reservoir.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key11735604
Report Number2124215-2021-10560
Device Sequence Number3029290
Product Code FHW
UDI-Device Identifier00878953003436
UDI-Public00878953003436
Combination Product (Y/N)Y
Initial Reporter CountryRO
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/16/2015
Device Model Number72404230
Device Catalogue Number72404230
Device Lot Number862553001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2021
Initial Report FDA Received Date04/27/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR